Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 22, NWS San Angelo, TX

April 30, 2004Brown County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 30, 2004, 6:22 PM CDT for Brown County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2004, 6:22 PM CDT (23:22 UTC)
Expired
Apr 30, 2004, 7:15 PM CDT
In force
53 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Brown County, TX

What was reported inside it

TimeReportWhereRemark
Apr 30, 6:45 PM CDTHAIL 1.75Lake Brownwood, TX
Apr 30, 7:25 PM CDTHAIL 1.75Blanket, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WFUS54 KSJT 302322
TORSJT
TXC049-010015-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
622 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 715 PM CDT

* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
  LAKE BROWNWOOD...OR ABOUT 3 MILES NORTH OF SANTA ANNA...MOVING EAST
  AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LAKE BROWNWOOD BY 650 PM CDT
  MAY BY 715 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR WESTERN TEXAS.

LAT...LON 3190 9920 3169 9920 3183 9872 3209 9883

$$
27/BRAZZELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:15 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 30, 6:15 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
615 PM CDT FRI APR 30 2004

.UPDATE...
SURFACE COLD FRONT CONTINUES ITS PUSH THROUGH THE CONCHO VALLEY.
SUPERCELLS ARE DEVELOPING ALONG THE BOUNDARY EAST OF SJT AS THE
FRONT MOVES INTO A MORE UNSTABLE AREA. AFTER COORDINATION WITH THE
STORM PREDICTION CENTER...WE DECIDED TO ISSUE A SEVERE THUNDERSTORM
WATCH BOX WHICH INCLUDES MUCH OF THE CONCHO VALLEY...ALL OF THE
HEARTLAND...THE NORTHEAST EDWARDS PLATEAU...AND THE NORTHERN
NORTHWESTERN HILL COUNTRY. THUS...ISSUED AN UPDATE TO THE CURRENT
PACKAGE TO ADD THIS WATCH AND ADJUSTED FIRST PERIOD WINDS AND
CLOUDS.

&&

.PREV DISCUSSION...
PORTION OF THE FORECAST AREA AT THIS TIME WITH THUNDERSTORMS
DEVELOPING ON THE TRIPLE POINT AT THIS TIME. TRIPLE POINT OF THE
COLD FRONT AND THE DRYLINE JUST NORTHWEST OF ABILENE. TOR BOX
ALREADY OUT ALSO FLASH FLOOD WATCH ALREADY OUT. MAY NEED TO EXPAND
WATCH UP THE EASTERN BIG COUNTRY COUNTIES BY 4 PM...BUT WILL
MONITOR THROUGH THEN. ALSO BEST POTENTIAL FOR HEAVY RAINS FROM BROWN
WOOD TO SAN ANGELO. THINGS STILL CONTINUING TOMORROW MORNING WITH
GRADUALLY DIMINISHING. NOT MUCH DIFFERENT THINKING THAN YESTERDAY.
DID LOWER TEMPERATURES SOME SUNDAY MORNING AND MONDAY MORNING.
WOULD NOT BE SHOCKED TO SEE SOME UPPER 30S ACROSS THE HILL COUNTRY.

BEGINS TO BUILD INTO THE AREA TUESDAY THROUGH THE REMAINDER OF THE
EXTENDED AND TEMPERATURES FINALLY GOING ABOVE NORMAL AND MAY EVEN
SEE A FEW 90 DEGREE READINGS.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...

...TORNADO WATCH CENTRAL AND EASTERN BIG COUNTRY UNTIL 9 PM...

...FLASH FLOOD WATCH SOUTHEASTERN BIG COUNTRY AND ALL OTHER COUNTIES
UNTIL 4 AM...

...SEVERE THUNDERSTORMS WATCH EASTERN CONCHO VALLEY...HEARTLAND...
NORTHEASTERN EDWARDS PLATEAU...AND MOST OF THE NORTHWEST HILL COUNTRY
UNTIL 10 PM...

&&

23/HUBER
Hazardous weather outlook, Apr 30, 12:05 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1205 PM CDT FRI APR 30 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-011705-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
1205 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN
BIG COUNTRY AND NORTHERN HEARTLAND THIS AFTERNOON AND TONIGHT...
INCLUDING THE CITIES AND TOWNS OF ALBANY...ABILENE...CLYDE...COLEMAN
AND BROWNWOOD. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
THE REMAINDER OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.

AT MIDDAY...A COLD FRONT EXTENDED FROM ROTAN TO HASKELL. THE DRYLINE
STRETCHED FROM THE TIP OF CROCKETT COUNTY...TO BETWEEN SNYDER AND
SWEETWATER. THE COLD FRONT WILL REACH INTERSTATE 20 BY 7 PM...WITH
THE DRYLINE PUSHING EASTWARD INTO THE ABILENE...SAN ANGELO AND SONORA
AREAS. SEVERE THUNDERSTORMS COULD RAPIDLY DEVELOP NEAR THESE
BOUNDARIES. THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND ARE MORE
PRONE TO SEVERE WEATHER FOR NEAR THE INTERSECTION OF THESE TWO
BOUNDARIES.

MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED
TORNADOES CANNOT BE RULED OUT.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ESPECIALLY ALONG AND SOUTH
OF A SAN ANGELO TO BROWNWOOD LINE TONIGHT...WHERE AMOUNTS COULD
EXCEED 2 INCHES LOCALLY.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 30, 3:18 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FUNNEL CLOUD     4 E ALBANY              32.73N 99.23W
04/30/2004                   SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

BRAZZELL
Local storm report, Apr 30, 3:19 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0313 PM     FUNNEL CLOUD     1 E ALBANY              32.73N 99.28W
04/30/2004                   SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

BRAZZELL
Local storm report, Apr 30, 3:59 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             7 SE LUEDERS            32.73N 99.54W
04/30/2004  2.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

0237 PM     HAIL             7 W ALBANY              32.73N 99.42W
04/30/2004  1.75 INCH        SHACKELFORD        TX   TRAINED SPOTTER

0240 PM     HAIL             5 W ALBANY              32.73N 99.30W
04/30/2004  3.00 INCH        SHACKELFORD        TX   TRAINED SPOTTER

0301 PM     HAIL             ALBANY                  32.73N 99.30W
04/30/2004  2.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

0306 PM     HAIL             ALBANY                  32.73N 99.30W
04/30/2004  2.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

            BASEBALL SIZE HAIL CONTINUES TO FALL NUMEROUS WINDOWS
            BROKEN IN THE CITY OF ALBANY

0313 PM     FUNNEL CLOUD     1 E ALBANY              32.73N 99.30W
04/30/2004                   SHACKELFORD        TX   FIRE DEPT/RESCUE

            UNCONFIRMED TORNADO NEAR THE AIRPORT.

0316 PM     HAIL             WOODSON                 33.01N 99.05W
04/30/2004  0.75 INCH        THROCKMORTON       TX   OTHER FEDERAL

&&
SUMMARY OF EVENTS SO FAR

BRAZZELL
Local storm report, Apr 30, 4:36 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             ALBANY                  32.73N 99.30W
04/30/2004  1.75 INCH        SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

HG
Local storm report, Apr 30, 5:06 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          GLEN COVE               31.87N 99.64W
04/30/2004                   COLEMAN            TX   LAW ENFORCEMENT

            DPS TROPPER REPORTED A TORNADO NEAR GLEN COVE

&&

HG
Local storm report, Apr 30, 5:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 SE GLEN COVE          31.85N 99.61W
04/30/2004  4.25 INCH        COLEMAN            TX   LAW ENFORCEMENT

0550 PM     HAIL             2 SE GLEN COVE          31.85N 99.61W
04/30/2004  4.25 INCH        COLEMAN            TX   LAW ENFORCEMENT

            SOFT BALL SIZE HAIL REPORTED AT HOARDS CREEK LAKE.

&&

HG

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:58 PM CDTSevere Thunderstorm WarningSJTJones32 min
Apr 30, 1:40 PM CDTSevere Thunderstorm WarningSJTJones65 min
Apr 30, 1:54 PM CDTTornado WarningSJTJones36 min
Apr 30, 1:59 PM CDTTornado WarningSJTShackelford46 min
Apr 30, 2:40 PM CDTTornado WarningSJTShackelford65 min
Apr 30, 3:08 PM CDTSevere Thunderstorm WarningSJTThrockmorton37 min
Apr 30, 3:34 PM CDTSevere Thunderstorm WarningSJTShackelford41 min
Apr 30, 4:18 PM CDTSevere Thunderstorm WarningSJTShackelford42 min
Apr 30, 4:20 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels55 min
Apr 30, 4:39 PM CDTTornado WarningSJTColeman, Runnels66 min
Apr 30, 5:43 PM CDTTornado WarningSJTColeman62 min
Apr 30, 6:04 PM CDTSevere Thunderstorm WarningSJTTaylor41 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.